Alert archive / New Jersey / Small Craft Advisories in 2018

Small Craft Advisory 106, NWS Philadelphia/Mount Holly

November 29, 2018

NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 29, 2018, 3:31 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2018, 3:31 AM EST (08:31 UTC)
Expired
Nov 29, 2018, 6:29 PM EST
In force
15 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

819 
WHUS71 KPHI 290831
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
331 AM EST Thu Nov 29 2018

ANZ450>453-292145-
/O.CAN.KPHI.GL.W.0041.000000T0000Z-181129T1100Z/
/O.NEW.KPHI.SC.Y.0106.181129T0831Z-181130T0000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
331 AM EST Thu Nov 29 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect until 7 PM EST this evening.
The Gale Warning has been cancelled.

* WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 30 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ454-455-291900-
/O.CAN.KPHI.GL.W.0041.000000T0000Z-181129T1100Z/
/O.NEW.KPHI.SC.Y.0106.181129T0831Z-181129T1900Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
331 AM EST Thu Nov 29 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect until 2 PM EST this afternoon.
The Gale Warning has been cancelled.

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 
  30 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ430-431-291900-
/O.CAN.KPHI.GL.W.0041.000000T0000Z-181129T1100Z/
/O.NEW.KPHI.SC.Y.0106.181129T0831Z-181129T1900Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
331 AM EST Thu Nov 29 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect until 2 PM EST this afternoon.
The Gale Warning has been cancelled.

* WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 
  30 kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
2 follow-up statements
784 
WHUS71 KPHI 292053
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
353 PM EST Thu Nov 29 2018


ANZ450>453-300000-
/O.CON.KPHI.SC.Y.0106.000000T0000Z-181130T0000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
353 PM EST Thu Nov 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 
  25 kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
540 
WHUS71 KPHI 292329
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
629 PM EST Thu Nov 29 2018

ANZ450>453-300030-
/O.CAN.KPHI.SC.Y.0106.000000T0000Z-181130T0000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
629 PM EST Thu Nov 29 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mount Holly has cancelled the
Small Craft Advisory.

Wind gusts will continue to subside to under 25 kt.

$$

MPS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 1:21 AM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Nov 29, 1:21 AM EST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
121 AM EST Thu Nov 29 2018

.SYNOPSIS...
Deep low pressure will remain near the Canadian Maritimes
through Thursday. Then a weak area of high pressure will briefly
slide across our area Thursday night into Friday. Low pressure
moves across the Great Lakes later Saturday into Sunday with its
associated cold front moving through our area later Sunday.
Weak high pressure arrives Monday, then another low pressure and
frontal system moves across our region during Tuesday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A wealth of stratocumulus continues across nearly the entire
area as it is trapped beneath a well defined inversion just
above 850 mb. There is less cloud cover though in parts of
Maryland and Delaware. As some drying arrives, the clouds are
anticipated to start scattering out toward daybreak from
southeast to northwest. For now, increased the cloud cover for
most areas through much of the overnight. The winds are brisk,
however some areas are losing their gusts. Otherwise, some
flurries or a snow shower may occur into parts of the Poconos.

&&

.SHORT TERM /THURSDAY/...
On Thursday the low pressure will gradually shift east from the
Canadian Maritimes but we will remain in northwesterly flow
around it for at least part of the day. Winds should be somewhat
gusty, but not so much as today, and tending to decrease in the
afternoon. A drier air mass and relatively clear skies are also
expected. High temps will be similar to today, perhaps a couple
of degrees warmer, with wind chills in the 30s instead of the
20s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A weak ridge will move across the region Thursday night into
Friday. A quick moving short wave will cross the Great Lakes
region Friday brining a few light rain or snow showers Friday
afternoon and evening. A deeper upper-level trough will eject
into the Plains later Friday and then move into eastern Canada
over the weekend. This entire system may become stretched out
some as the overall trough broadens, however surface low
pressure is forecast to track up across the Great Lakes this
weekend with deep southerly flow ahead of it. This will lead to
temperatures on Sunday afternoon soaring well into the 60s for
much of our area. Another system will develop along the trailing
front in the southern states Monday which will arrive into our
region Tuesday with more rain. Colder air returns Wednesday in
northwest flow with snow showers in the mountains. Given how wet
the area has been, any heavier rainfall may cause additional
waterway flooding.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Overnight...VFR ceilings should scatter out toward daybreak at
most terminals. West-northwest winds 8-15 knots with gusts
20-25 knots, however some terminals will lose their gusts.

Thursday...VFR. West-northwest winds 10-15 knots with gusts to
around 20 knots, diminishing later in the day.

Thursday night...VFR with a ceiling developing from west to
east. Winds becoming mainly light and variable.

Outlook...
Friday...VFR ceilings gradually lower especially in the afternoon
and at night. A few afternoon rain/snow showers possible especially
north of ABE. Light and variable winds, becoming light southerly.

Saturday and Sunday...MVFR/IFR conditions probable at times
especially Saturday night with rain, then conditions may
improve some Sunday.

Monday...Mostly VFR conditions expected, but with a gust NW
wind.

&&

.MARINE...
Overnight...Gale Warnings continue in effect with winds gusting
up to 35 knots as a tight pressure gradient remains across the
area. Winds have diminished some, but gales are still possible
for much, if not all of the overnight hours.

Thursday...Gales should be ending early, however Small Craft
Advisory conditions should continue for much of the day.

OUTLOOK...
Friday and Saturday...Conditions are anticipated to be below
Small Craft Advisory criteria.

Sunday...Increasing winds should result in a period of Small
Craft Advisory conditions. The extent of the winds though may be
tempered some as much warmer air looks to arrive Sunday.

Monday...SCA conditions likely and gales are possible in NW
winds behind a cold front passage.

&&

.EQUIPMENT...
The KDIX radar remains out of service through November 30th
while it undergoes a number of refurbishments as part of the
Service Life Extension Program (SLEP).

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 6 AM EST early this morning for ANZ430-431-
     450>455.

&&

Synopsis...AMC
Near Term...Gorse
Short Term...AMC
Long Term...Franklin
Aviation...Franklin/Gorse
Marine...AMC/Franklin/Johnson
Equipment...Gorse
Hazardous weather outlook, Nov 28, 6:29 PM EST, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
629 PM EST Wed Nov 28 2018

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-292330-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
629 PM EST Wed Nov 28 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-292330-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
629 PM EST Wed Nov 28 2018

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

Nearby

Small Craft Advisories in New Jersey, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.